MAUDE Adverse Event Report: APPLIED MEDICAL C0R85, 12X100MM KII BLT TIP SYS 6/BX; GCJ

APPLIED MEDICAL C0R85, 12X100MM KII BLT TIP SYS 6/BX; GCJ
Model Number C0R85
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Lap.Chole.- "at the end of procedure, surgeon, to take off a gauze used during procedure, caught it with johann grasper and took it off through our c0r85 trocar.After trocar extraction he realized that part of tip trocar (fragment of about 5mm) was broken.He could not find anymore plastic piece and he doesn't know if it remained in patient abdomen.Event was reported to italian ministry of health as "incident." event sample is available but we need to wait legal time before organize its pick up (and if ministry decide not to check it by himself)." patient status - unknown.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon inspection, engineering confirmed the tip of the cannula was fractured.Dimensional measurements of the device were performed and found to be within current manufacturing specifications.During the manufacturing process, all trocars are thoroughly inspected for functionality and performance prior to packaging.The root cause of the experience could not be determined.Applied medical continuously seeks to improve the form, function, and ease of use of its products.As part of this continuous process, applied medical is currently researching possible device enhancements intended to further minimize the potential for this type of incident to occur.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
C0R85, 12X100MM KII BLT TIP SYS 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5665537
Report Number2027111-2016-00364
Device Sequence Number49983
Product Code GCJ
UDI-Device Identifier00607915118549
UDI-Public(01)00607915118549(17)171001(30)01(10)1255966
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/01/2017
Device Model NumberC0R85
Device Catalogue Number100964801
Device Lot Number1255966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2016
Supplement Report FDA Received Date08/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;